# SDR BHKR2020012118001

- Difficulty date: January 18, 2020
- Submitted: February 5, 2020
- Operation: Air carrier
- Aircraft: N52FN
- Make and model: Lear 35A
- Aircraft serial: 118
- Aircraft time: 18,281 hours, 12,147 cycles
- System (JASC): 2133 · Pressure Regulator/Outflow Valve
- Part: Outflow Valve
- Part number: 66002073
- Part serial: 634674
- Condition: Cracked
- Location: Cabin Pressure
- Stage of operation: CL
- How discovered: V
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING A PART 91 FLIGHT WORKING WITH THE US NAVY IN WARNING AREAS OFF THE COAST OF NORTH CAROLINA THE FLIGHT CREW REPORTED HAVING DIFFICULTY MAINTAINING CABIN PRESSURE IN BOTH MANUAL AND AUTO MODES AT MEDIUM ALTITUDES. DURING A CLIMB TO RETURN TO THE AIRCRAFT’S HOME BASE THE CREW RECOGNIZED HOT AIR AND SMOKE FILLING THE CABIN.  THE SMOKE AND HOT AIR WAS CAUSED BY THE PRESSURIZATION MALFUNCTION CAUSING THE EMERGENCY PRESSURIZATION VALVES TO OPEN . IN ACCORDANCE WITH THE AIRCRAFT’S QRH, THE OXYGEN MASK AND SMOKE GOGGLES WERE DONNED, THE CREW DECLARED AN EMERGENCY, AND DIVERTED TO KILM, THE NEAREST SUITABLE LANDING FIELD. THE SMOKE DISSIPATED IN ROUTE TO KILM. LANDING UNEVENTFUL, NO INDICATIONS OF FIRE ON POST FLIGHT. CABIN PRESSURIZATION TRANSFERRED TO DMI LOG. ACFT. RETURNED SAFELY TO KPHF. WHILE TROUBLESHOOTING, OUR TECHNICIANS FOUND A CRACK ON THE CABIN EXHAUST VALVE AND A SMALL HOLE IN THE VACUUM SUPPLY LINE BENEATH THE CO-PILOTS ARMREST.    REPLACED FAULTY CABIN OUTFLOW VALVE AND LEAKING ALUMINUM VACUUM TUBE CONNECTED TO PRESSURE CONTROLLER. SYSTEM WAS FUNCTIONAL CHECKED AND SUBSEQUENTLY RETURNED BACK TO SERVICE. ALL WORK ACCOMPLISHED IAW LEARJET 35/36 MM CH 21-30-00 AND 21-31-00 DATED 1/23/2020.
